Hail, Lewis
- When
- September 13, 7:20 PM EST to 7:22 PM EST
- Where
- Lewis County, 0.69 mi S of Ferry Vanceburg
- Measured
- 0.75 in hail
- Reported by
- State Official
- Coordinates
- 38.590, -83.320
Isolated thunderstorms developed across the area as a cold front moved through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Isolated thunderstorms developed across the area as a cold front moved through the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 13, 6:40 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 740 PM EDT Fri Sep 13 2019 .SYNOPSIS... A cold front will approach and move through this evening into tonight. Cooler and drier conditions will move into the region for the weekend. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... An extensive cu field has developed across the region. A few pop up showers and storms have occurred. The main broken line of storms across Indiana, closer to the frontal boundary, will move into the forecast area this evening into the first part of tonight. Although widespread severe weather is not expected, there will be the potential for isolated strong to severe storms. This would be primarily across northwestern portions of the forecast area. The main threat would be damaging winds. Precipitation will taper off by the end of the near term. Gusty winds upwards of around 30 mph will be possible this afternoon. Expect winds to decrease during the overnight ours tonight. Cooler air will work into the region tonight with the passage of the cold front with low temperatures dropping into the middle 50s to the upper 60s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... High pressure will allow for dry conditions during the short term time period. There will be some mid clouds across the region on Saturday. Cloud cover will decrease later in the day and skies will be generally clear Saturday night. Clear skies and light winds will allow for temperatures to drop down into the 50s areawide Saturday night. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Broad mid and upper level ridging over the Southern Plains and Gulf Coast states will build northward toward the Great Lakes as the ridge begins to amplify some through early next week. Some weak mid level energy riding over the ridge will help push a weakening front southwest across the Great Lakes Sunday into Monday. This may be enough to produce a few showers across mainly our northern areas, but with limited moisture, will maintain a dry forecast at the moment. Surface high pressure will remain in place across much of the Ohio Valley through at least mid week. A weakening frontal boundary will approach from the west late in the work week and this could lead to some lower end pcpn chances toward Friday. Temperatures will remain above normal through the long term period with afternoon highs in the 80s each day. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Cold front approaching this evening is producing scattered deep convection across the area, but most of the storms have avoided the TAF sites. Continued with VCSH in all TAFs throughout the rest of the evening given low coverage, however, there is still the potential for an isolated thunderstorm to occur near area terminals. Radar trends may lead to adjustments in forecasts if confidence increases. Drier conditions will be present for the second half of the night. Fog chances look minimal, however did include MVFR conditions at the river valley location KLUK. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...JGL AVIATION...AR
Hazardous Weather Outlook National Weather Service Wilmington OH 432 AM EDT Fri Sep 13 2019 INZ050-058-059-OHZ026-034-035-042>046-051-052-060-140845- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Preble- 432 AM EDT Fri Sep 13 2019 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms late this afternoon and this evening may produce gusty winds causing isolated tree or power line damage. Hail cannot be completely ruled out as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected in widespread fashion, but a few strong or severe storms may prompt localized activation between 4 PM and 9 PM. INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-140845- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 432 AM EDT Fri Sep 13 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Heat indices will once again reach the middle to upper 90s this afternoon into the early evening hours before falling back by sunset. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-OHZ053>056-061>065-070>072-140845- Franklin IN-Clark-Madison-Franklin OH-Licking-Montgomery-Greene- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton- 432 AM EDT Fri Sep 13 2019 This Hazardous Weather Outlook is for Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Scattered thunderstorms late this afternoon and this evening may produce gusty winds causing isolated tree or power line damage. Hail cannot be completely ruled out as well. Afternoon heat indices will reach the middle 90s in parts of the area before falling back early this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected in widespread fashion, but a few strong or severe storms may prompt localized activation between 4 PM and 9 PM.
Special Weather Statement
National Weather Service Wilmington OH
450 PM EDT Fri Sep 13 2019
OHZ034-035-132115-
Auglaize OH-Mercer OH-
450 PM EDT Fri Sep 13 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AUGLAIZE AND
CENTRAL MERCER COUNTIES UNTIL 515 PM EDT...
At 450 PM EDT, radar indicated a strong thunderstorm near Fort
Recovery, moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Locations impacted include...
Celina, St. Marys, Coldwater, Wabash, Mendon, Montezuma, Neptune,
Bulkhead and Tama.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4053 8435 4042 8480 4057 8480 4073 8456
4073 8450
TIME...MOT...LOC 2050Z 235DEG 33KT 4049 8478Special Weather Statement National Weather Service Wilmington OH 742 PM EDT Fri Sep 13 2019 KYZ100-OHZ081-088-140015- Lewis KY-Scioto OH-Adams OH- 742 PM EDT Fri Sep 13 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEWIS... SOUTHEASTERN ADAMS AND WEST CENTRAL SCIOTO COUNTIES UNTIL 815 PM EDT... At 742 PM EDT, radar indicated a strong thunderstorm near Tollesboro, moving east at 15 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Penny size hail... Locations impacted include... Vanceburg, Rome, Tollesboro, Concord, Sandy Springs, Buena Vista in Scioto County, Carrs, Kinniconick, Tannery, Ribolt, Charters, Glen Springs, Herron Hill and Garrison. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3850 8355 3868 8360 3879 8326 3852 8318 TIME...MOT...LOC 2342Z 256DEG 13KT 3861 8349 AR
The Cincinnati radar (KILN), 102 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844161.